Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 28, 2007, 11:04 PM CDT for Floyd County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 11:04 PM CDT (04:04 UTC)
- Expired
- May 29, 2007, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 290407 FFWLUB TXC153-290700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1104 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... FLOYD COUNTY IN NORTHWEST TEXAS. * UNTIL 200 AM CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EXCESS OF 3 INCHES HAS FALLEN OVER THE LAST HOUR. THIS CLUSTER OF THUNDERSTORMS WAS LOCATED OVER MAINLY THE SOUTHERN HALF OF FLOYD COUNTY. ALL OF THIS ACTIVITY WAS MOVING VERY SLOWLY TO THE EAST. RAINFALL RATES OF 3 TO 5 INCHES PER HOUR HAVE OCCURRED AND MAY CONTINUE FOR THE NEXT HOUR. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE LOCKNEY...CEDAR HILL...AIKEN...DOUGHERTY AND FLOYDADA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3386 10154 3385 10106 3425 10105 3419 10155 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:45 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 28, 9:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 945 PM CDT MON MAY 28 2007 .UPDATE... COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS THE CENTRAL AND SOUTHERN SOUTH PLAINS AS JET ENERGY MOVES ACROSS FROM AN UPPER LOW TO THE WEST AND STORMS INTERACT WITH OUTFLOW BOUNDARIES. THIS ACTIVITY WILL PERSIST OVER THE NEXT COUPLE OF HOURS ESPECIALLY NEAR I-27. HAVE UPDATED TO INCREASE POPS TO LIKELY AND ADD MENTION OF SEVERE AND HEAVY RAIN. THE ACTIVITY WILL MOVE EAST INTO THE EASTERN SOUTH PLAINS. UNCERTAINTY REMAINS IF THE ACTIVITY WILL HOLD TOGETHER INTO ROLLING PLAINS. SEVERE THREAT SHOULD DIMINISH OVER THE NEXT COUPLE HOURS WITH THE LOSS OF DAYTIME HEATING. WILL KEEP HIGHER POPS EAST BETWEEN 06-12Z WITH SEVERE AND HEAVY RAIN MENTION TAKEN OUT. KW && .AVIATION... FOR KLBB...LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS THE TERMINAL BETWEEN 0245 AND 04Z. STRONG BUT BRIEF WIND GUSTS UP TO 40KTS...HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 87 55 80 53 / 30 20 40 30 40 TULIA 57 84 54 81 56 / 60 30 40 30 40 PLAINVIEW 57 87 58 83 57 / 60 30 40 30 40 LEVELLAND 57 90 59 82 59 / 60 20 30 30 40 LUBBOCK 59 89 61 83 61 / 60 20 40 30 40 BROWNFIELD 57 90 58 87 59 / 60 20 30 30 40 CHILDRESS 63 85 66 85 63 / 40 40 50 40 40 SPUR 61 85 63 85 61 / 60 30 40 30 40 ASPERMONT 63 87 65 86 64 / 50 30 40 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/17/99
Hazardous weather outlook, May 28, 11:43 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT MON MAY 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHERN SOUTH PLAINS INTO THE PERMIAN BASIN AS A DISTURBANCE MOVES OUT OF NEW MEXICO INTO WEST TEXAS. STRONG DAYTIME HEATING IN THE PRESENCE OF THIS DISTURBANCE WILL GENERATE MODERATE INSTABILITY ACROSS MUCH OF THE AREA THIS AFTERNOON. ALTHOUGH WIND FIELDS REMAIN WEAK...SUFFICIENT TURNING WITH HEIGHT MAY ALLOW A FEW STORMS TO ORGANIZE AND BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A CLUSTER AND MOVE EAST INTO THE WESTERN ROLLING PLAINS THIS EVENING. AREAS SOUTH OF A LINE FROM LEVELLAND TO JAYTON WILL MOST LIKELY EXPERIENCE THUNDERSTORMS THIS AFTERNOON AND EVENING...INCLUDING LAKE ALAN HENRY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE VICINITY OF THE CAPROCK ACROSS THE FAR SOUTHERN PANHANDLE. THUNDERSTORMS HERE ARE EXPECTED TO BE MORE ISOLATED BUT SUFFICIENT INSTABILITY COULD RESULT IN HAIL TO QUARTER SIZE AND WIND GUSTS APPROACHING 60 MPH FROM THE STRONGEST STORMS. LOCALIZED FLOODING WILL ALSO REMAIN A CONCERN TODAY DUE TO HIGH MOISTURE LEVELS IN THE ATMOSPHERE AND ANTICIPATED SLOW STORM MOTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS A COLD FRONT APPROACHES THE AREA AND A DRYLINE EXTENDS SOUTH IN THE VICINITY OF THE CAPROCK. A STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WILL ALLOW STRONGER WESTERLY FLOW IN THE MID LEVELS WHICH WILL AID STORM ORGANIZATION. STORMS WILL INITIALLY BE ISOLATED ALONG THE DRYLINE DURING THE LATE AFTERNOON BUT BECOME MORE WIDESPREAD AS THEY DEVELOP ALONG THE ADVANCING COLD FRONT DURING THE EVENING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER LOCAL LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD CLOSELY MONITOR THE WEATHER ESPECIALLY ACROSS THE SOUTHERN SOUTH PLAINS.
In the hours before
Local storm report, May 28, 9:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 7 NNE PLAINVIEW 34.28N 101.68W
05/28/2007 E0.88 INCH HALE TX PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL NORTHEAST OF PLAINVIEW
&&
JDVLocal storm report, May 28, 9:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
933 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL SHALLOWATER 33.69N 101.99W
05/28/2007 E0.88 INCH LUBBOCK TX EMERGENCY MNGR
EM REPORTED DIME TO NICKEL SIZE HAIL IN SHALLOWATER
&&
JDVLocal storm report, May 28, 9:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
951 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL NEW HOME 33.33N 101.91W
05/28/2007 E0.88 INCH LYNN TX PUBLIC
REPORTS OF DIME TO NICKEL SIZE HAIL IN HEW HOME
&&
JDVSpecial weather statement, May 28, 10:03 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1003 PM CDT MON MAY 28 2007 TXZ041-290330- LYNN TX- 1003 PM CDT MON MAY 28 2007 ...STRONG THUNDERSTORM ACROSS LYNN COUNTY... AT 958 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF ODONNELL...OR ABOUT 16 MILES SOUTHWEST OF TAHOKA...MOVING EAST AT 20 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Local storm report, May 28, 10:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD NEW HOME 33.33N 101.91W
05/28/2007 LYNN TX EMERGENCY MNGR
MOST FARM TO MARKET ROADS WEST OF NEW HOME ARE FLOODED.
REPORTS OF PEOPLE STRANDED IN VEHICLES.
&&
JDVLocal storm report, May 28, 10:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1047 PM CDT MON MAY 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL FLOYDADA 33.98N 101.34W
05/28/2007 E0.75 INCH FLOYD TX PUBLIC
PENNY SIZE HAIL REPORTED IN FLOYDADA
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 36 min |
| May 28, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 50 min |
| May 28, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 56 min |
| May 28, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 54 min |
| May 28, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 28, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 33 min |
| May 28, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 63 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| May 28, 9:06 PM CDT | Flash Flood Warning | LUB | Lynn | 3 hr |
| May 28, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 38 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| May 28, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 66 min |
| May 28, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.